Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 142, NWS Nashville, TN

April 19, 2006Warren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2006, 7:02 AM CDT for Warren County, White County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2006, 7:02 AM CDT (12:02 UTC)
Expired
Apr 19, 2006, 7:45 AM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 7:16 AM CDTHAIL 0.75Sparta, TN
Apr 19, 7:20 AM CDTHAIL 0.7510 Ne Mcminnville, TNREPORTED BY FIREMAN AT ROCK ISLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 4:12 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 191206
SVROHX
TNC177-185-191245-
/O.NEW.KOHX.SV.W.0142.060419T1202Z-060419T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
702 AM CDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MCMINNVILLE
  WHITE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPARTA

* UNTIL 745 AM CDT

* AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...MOVING SOUTHEAST INTO WESTERN
  WHITE AND NORTHERN WARREN COUNTIES. THE LINE OF STORMS WAS MOVING
  EASTSOUTHEAST AT 35 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOYLE AND QUEBECK BY 710 AM CDT
  SPARTA BY 715 AM CDT
  WALLING AND ROCK ISLAND BY 720 AM CDT

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3569 8599 3585 8579 3582 8566 3588 8562
      3597 8564 3607 8551 3600 8529 3596 8526
      3592 8526 3581 8538 3584 8546 3580 8561
      3561 8558 3556 8563

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 9:05 PM CDT, 9 hours 57 minutes earlier.

Area forecast discussion, Apr 18, 9:05 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
905 PM CDT TUE APR 18 2006

.UPDATE...NOT MUCH CONVECTION FOR MID TN THIS EVENING AS BNA
SOUNDING SHOWS UNSTABLE BUT RATHER DRY AIR. WE SHOULD SEE QUIET
CONDITIONS FOR SEVERAL HOURS YET...BUT WILL KEEP OUR EYES ON STORMS
OVER MO. THIS DEVELOPING COMPLEX SHOULD MOVE SOUTHEAST LATE
TONIGHT...PUTTING IT ON COURSE FOR THE MID STATE. ACTIVITY WILL BE
WEAKER BY THEN...BUT WITH INCREASING MOISTURE ADVECTION AND WARM
FRONT OVER OUR AREA...SEVERE THREAT WILL LINGER. MAIN THREATS WILL
BE HAIL AND STRONG WINDS. DUE TO THE POTENTIAL INFLUENCE OF THE
WARM FRONT ON LOW LEVEL WINDS...ISOLATED TORNADOES CANNOT BE
COMPLETELY RULED OUT.

SOME SOUTHWARD DEVELOPMENT OF STORMS INTO DEEPER MOISTURE ZONE WOULD
INCREASE CHANCES FOR ACTIVITY TO HIT MID TN. ASSUMING SOME MORE
SOUTHWARD DEVELOPMENT...STORMS SHOULD REACH OUR NORTHWEST COUNTIES
AROUND 08Z...BNA AREA 10Z OR SO.

WHATEVER REMAINS OF CONVECTION BY DAYBREAK SHOULD KEEP MOVING ON
THROUGH THE REGION. LEFTOVER BOUNDARIES AND CONTINUED INSTABILITY
WILL SET STAGE FOR SCATTERED CONVECTION INTO THE DAY ON WEDNESDAY.
AGAIN SOME STORMS COULD BE SEVERE.

FORECAST IS IN PRETTY GOOD SHAPE. UPDATES WILL LIKELY BE ISSUED
LATER IN THE NIGHT TO FINE TUNE POPS AND WX AS STORM COMPLEX OVER
MO EVOLVES.

&&

.PREV DISCUSSION... (ISSUED 319 PM CDT TUE APR 18 2006)

DISCUSSION...STATIONARY FRONT TO OUR W AND SW WILL BEGIN MOVING NE
OVERNIGHT...AS LOW PRESSURE IN THE E KS AREA SHIFTS ESE AND INTO W
KY BY DAYBREAK WED. THE INITIALLY SOMEWHAT DRY ATMOSPHERE WILL
MOISTEN QUICKLY AFTER MIDNIGHT AS UPWARD MOTION INCREASES AHEAD OF
THIS WEATHER SYSTEM. I INITIALLY EXPECT SOME ISOLATED CONVECTION
BEFORE MIDNIGHT...THEN MORE WIDESPREAD CONVECTION AFTER MIDNIGHT.

DUE TO MODELS FORECASTING NEGATIVE LIFTED INDEX VALUES...WARM
ADVECTION AND INCREASING MOISTURE OVERNIGHT...AND WITH S TO SW LOW
LEVEL WINDS VEERING SHARPLY TO THE NW IN THE MID LEVELS...SUPERCELL
STORMS WILL BE POSSIBLE LATE TONIGHT OVER ALL BUT THE CUMBERLAND
PLATEAU AREA...AND INTO WED MORNING OVER ALL THE AREA.

THE SURFACE LOW WILL GRADUALLY WEAKEN AS ITS ESE PROGRESSION IN OUR
REGION SLOWS ON WED...WITH SOME MID LEVEL RIDGING EXPECTED. THIS
SHOULD LOWER THE CHANCES OF SHOWERS AND THUNDERSTORMS LATER IN THE
DAY TOMORROW.

BECAUSE A SURFACE TROUGH WILL RESIDE ACROSS THE AREA WED NIGHT INTO
FRI...THE CHANCES OF PRECIPITATION WITH CONTINUE DUE TO SOMEWHAT
UNSTABLE AIR MASS REMAINING.

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
MID STATE FRIDAY AND FRIDAY NIGHT...WITH ANOTHER ROUND OF
PRECIPITATION. SOME LINGERING SHOWERS EXPECTED ON THE CUMBERLAND
PLATEAU AREA SATURDAY MORNING. OTHERWISE DRY WEATHER IS EXPECTED
THROUGH THE DAY ON SUNDAY.

AN APPROACHING LOW PRESSURE SYSTEM SUNDAY NIGHT AND MONDAY WILL MEAN
ANOTHER CHANCE OF PRECIPITATION FOR THE START OF THE WORK WEEK.

FEW CHANGES MADE TO MOS TEMPERATURE GUIDANCE.

STEIGERWALDT

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Apr 19, 5:30 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 19 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY
BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS...
AND MAINLY OVER THE EAST HALF OF THE COUNTY WARING AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THERE IS A
CONTINUED THREAT OF SEVERE WEATHER....MAINLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
AT THIS TIME...IT LOOKS LIKE SEVERE STORMS WILL BE ISOLATED IN NATURE
TODAY INTO FRIDAY. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS
SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION IF THE SITUATION WORSENS.

MAG

In the hours before

Special weather statement, Apr 19, 4:08 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CDT WED APR 19 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-190945-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
408 AM CDT WED APR 19 2006

STRONG STORMS ARE MOVING ALONG THE KENTUCKY BORDER IN STEWART
COUNTY AT 410 AM...AND WILL MOVE EAST INTO MONTGOMERY COUNTY
SHORTLY. THESE STORMS ARE BEING MONITORED CLOSELY FOR DAMAGING WINDS
AND LARGE HAIL. HAILSTONES ACROSS WESTERN KENTUCKY HAVE MEASURED ONE
INCH DURING THE LAST HOUR AT A FEW LOCATIONS.

IF YOU LIVE ALONG THE KENTUCKY BORDER...STAY ABREAST OF THE WEATHER
IN THE OVERNIGHT HOURS.

BOYD
Local storm report, Apr 19, 5:34 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             5 E SPRINGFIELD         36.50N 86.79W
04/19/2006  M0.88 INCH       ROBERTSON          TN   TRAINED SPOTTER

&&

MGIRODO
Local storm report, Apr 19, 5:49 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             GALLATIN                36.38N 86.45W
04/19/2006  M0.75 INCH       SUMNER             TN   NWS EMPLOYEE

&&

MGIRODO
Local storm report, Apr 19, 6:14 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
614 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             LEBANON                 36.21N 86.32W
04/19/2006  M0.75 INCH       WILSON             TN   TRAINED SPOTTER

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:25 AM CDTSevere Thunderstorm WarningOHXMontgomery35 min
Apr 19, 4:55 AM CDTSevere Thunderstorm WarningOHXMontgomery35 min
Apr 19, 5:01 AM CDTSevere Thunderstorm WarningOHXRobertson29 min
Apr 19, 5:09 AM CDTSevere Thunderstorm WarningOHXRobertson36 min
Apr 19, 5:29 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner46 min
Apr 19, 5:51 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale, Wilson54 min
Apr 19, 6:09 AM CDTSevere Thunderstorm WarningOHXSmith45 min
Apr 19, 6:33 AM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam42 min
Apr 19, 6:38 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford52 min
Apr 19, 7:19 AM CDTSevere Thunderstorm WarningOHXVan Buren41 min
Apr 19, 8:29 AM CDTSevere Thunderstorm WarningOHXGrundy31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.